Alert archive / Colorado / Snow Advisories in 2007

Snow Advisory 9, NWS Pueblo, CO

May 6, 200711 counties in Colorado

NWS Pueblo, CO issued this snow advisory at May 6, 2007, 3:23 PM MDT for 11 counties in Colorado. It took effect at May 6, 2007, 8:55 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:23 PM MDT (21:23 UTC)
In effect from
May 6, 2007, 8:55 PM MDT
Expired
May 7, 2007, 3:59 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 062123
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT SUN MAY 6 2007

...SNOW ACCUMULATIONS EXPECTED ALONG THE EASTERN MOUNTAINS...

.DEEP UPSLOPE WINDS ALONG THE EASTERN MOUNTAINS AND NEARBY
PLAINS...WILL CAUSE NUMEROUS SNOW SHOWERS TONIGHT. SNOW LEVELS WILL
DROP TONIGHT TO AROUND 6500 FEET...BUT ACCUMULATIONS WILL MOSTLY
BE SEEN ABOVE 7000 FEET. THE MOST SIGNIFICANT SNOW ACCUMULATIONS
WILL OCCUR OVER THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET
MOUNTAIN VALLEY...AND ELEVATIONS ABOUT 7000 FEET IN FREMONT COUNTY.

COZ072>080-070330-
/O.NEW.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN
323 PM MDT SUN MAY 6 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
MONDAY. 

THIS ADVISORY IS FOR THE SANGRE DE CRISTO AND WET MOUNTAINS...THE
WET MOUNTAIN VALLEY...AND ELEVATIONS ABOVE 7000 FEET IN FREMONT
COUNTY.

TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY
MONDAY MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
3 follow-up statements
000 
WWUS45 KPUB 070255
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
855 PM MDT SUN MAY 6 2007

...SNOW ACCUMULATIONS EXPECTED ALONG THE EASTERN MOUNTAINS...

.DEEP UPSLOPE WINDS ALONG THE EASTERN MOUNTAINS AND NEARBY
PLAINS...WILL CAUSE NUMEROUS SNOW SHOWERS TONIGHT. SNOW LEVELS
WILL DROP TONIGHT TO AROUND 6300 FEET...WITH THE HEAVIEST
ACCUMULATIONS ABOVE 7000 FEET. THE MOST SIGNIFICANT SNOW
ACCUMULATIONS WILL OCCUR OVER THE WET MOUNTAINS. 

COZ079-080-070900-
/O.UPG.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/
/O.NEW.KPUB.HS.W.0001.070507T0300Z-070507T1200Z/
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...RYE...GREENHORN MTN
855 PM MDT SUN MAY 6 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE WET MOUNTAINS.

TOTAL SNOW ACCUMULATION OF UP TO 10 INCHES IS EXPECTED BY MONDAY
MORNING...ESPECIALLY ABOVE 7500 FEET. 

REDUCED VISIBILITY DUE TO HEAVY SNOWFALL IS EXPECTED...WITH ROADS
BECOMING ICY AND SNOW PACKED POTS OVERNIGHT AS TEMPERATURES FALL
TO NEAR FREEZING.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. 

$$

COZ081-082-070900-
/O.EXA.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
855 PM MDT SUN MAY 6 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. 

THIS ADVISORY IS FOR TELLER COUNTY...PIKES PEAK AND THE RAMPART
RANGE. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED
BY MONDAY MORNING.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO
SNOWFALL...WITH ROADS BECOMING ICY AND SNOW PACKED IN SPOTS
OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING. 

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ072>078-070900-
/O.CON.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE
855 PM MDT SUN MAY 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. 

THIS ADVISORY IS FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAIN VALLEY...AND ELEVATIONS ABOVE 7000 FEET IN FREMONT
COUNTY.

TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY
MONDAY MORNING...WITH THE HEAVIEST ACCUMULATION ABOVE 7500 FEET. 

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO
SNOWFALL...WITH ROADS BECOMING ICY AND SNOW PACKED IN SPOTS
OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 070347
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT SUN MAY 6 2007

...SNOW ACCUMULATIONS EXPECTED ALONG THE EASTERN MOUNTAINS...

.DEEP UPSLOPE WINDS ALONG THE EASTERN MOUNTAINS AND NEARBY
PLAINS...WILL CAUSE NUMEROUS SNOW SHOWERS TONIGHT. SNOW LEVELS
WILL DROP TONIGHT TO AROUND 6300 FEET...WITH THE HEAVIEST
ACCUMULATIONS ABOVE 7000 FEET. THE MOST SIGNIFICANT SNOW
ACCUMULATIONS WILL OCCUR OVER THE WET MOUNTAINS.

COZ079-080-071000-
/O.CON.KPUB.HS.W.0001.000000T0000Z-070507T1200Z/
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...RYE...GREENHORN MTN
947 PM MDT SUN MAY 6 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. 

THIS WARNING IS FOR THE WET MOUNTAINS.

TOTAL SNOW ACCUMULATION OF UP TO 18 INCHES IS EXPECTED BY MONDAY
MORNING...ESPECIALLY ABOVE 7500 FEET...INCLUDING THE COMMUNITIES
OF ROSITA AND SAN ISABEL. 

REDUCED VISIBILITY DUE TO HEAVY SNOWFALL IS EXPECTED...WITH ROADS
BECOMING ICY AND SNOW PACKED OVERNIGHT AS TEMPERATURES FALL TO
NEAR FREEZING.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE.

$$

COZ072>078-081-082-071000-
/O.CON.KPUB.SN.Y.0009.000000T0000Z-070507T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...WOODLAND PARK...PIKES PEAK
947 PM MDT SUN MAY 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. 

THIS ADVISORY IS FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAIN VALLEY...AND ELEVATIONS ABOVE 7000 FEET IN FREMONT
COUNTY.

TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY
MONDAY MORNING...WITH THE HEAVIEST ACCUMULATION ABOVE 7500 FEET.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL...
WITH ROADS BECOMING ICY AND SNOW PACKED IN SPOTS OVERNIGHT AS
TEMPERATURES FALL TO NEAR FREEZING.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 070959
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT MON MAY 7 2007

...SNOWFALL DECREASING OVER SOUTHERN COLORADO...

.UPPER LOW PRESSURE IS SHIFTING TO THE NORTH AND SNOWFALL IS
TAPERING OFF. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH
THE EARLY DAYLIGHT HOURS...BUT ANY ADDITIONAL ACCUMULATION 
IS EXPECTED TO BE LIGHT AND MOSTLY ON GRASSY SURFACES.

COZ079-080-071100-
/O.CAN.KPUB.HS.W.0001.000000T0000Z-070507T1200Z/
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...RYE...GREENHORN MTN
359 AM MDT MON MAY 7 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HEAVY
SNOW WARNING. 

SNOWFALL IS TAPERING OFF OVER THE WARNING AREA. SCATTERED SNOW
SHOWERS WILL CONTINUE INTO THE EARLY DAYLIGHT HOURS BUT ANY ADDITIONAL
ACCUMULATION SHOULD BE LESS THAN AN INCH.

$$

COZ072>078-081-082-071100-
/O.CAN.KPUB.SN.Y.0009.000000T0000Z-070507T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...WOODLAND PARK...PIKES PEAK
359 AM MDT MON MAY 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL IS TAPERING OFF OVER THE ADVISORY AREA. SCATTERED SNOW SHOWERS
WILL CONTINUE INTO THE EARLY DAYLIGHT HOURS BUT ANY ADDITIONAL
ACCUMULATION SHOULD BE LESS THAN 2 INCHES.

$$

LW

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at May 6, 4:52 AM MDT, 10 hours 31 minutes earlier.

Area forecast discussion, May 6, 4:52 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
452 AM MDT SUN MAY 6 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...TRICKY FORECAST REGARDING WHERE RAIN AND SNOW WILL FALL OVER THE
NEXT 24 HOURS...

JUST WHEN IT SEEMED THE FOCUS FOR RAIN AND SNOW WOULD SHIFT TO
NORTHERN/WESTERN SECTIONS OF THE FORECAST AREA TODAY AND
TONIGHT...THE 06Z NAM TAKES THE FOCUS FOR PRECIPITATION TO THE
SOUTHERN/EASTERN SECTIONS OF THE FORECAST AREA.

WITH A BROAD...UPPER LEVEL LOW HOBBLING AROUND OVER THE FORECAST
AREA...MAKES IT DIFFICULT TO PIN DOWN WHERE OROGRAPHIC AND DYNAMIC
LIFT WILL FOCUS PRECIPITATION.  WITH EACH MODEL RUN...THE CENTER OF
THE UPPER LOW SHIFTS A LITTLE...WHICH ADJUSTS THE LOCATION OF WHERE
THE BEST OROGRAPHIC AND DYNAMIC LIFT WILL BE ACROSS SOUTHERN
COLORADO.  IT THROWS OFF ALL OF YOUR PRECONCEIVED NOTIONS OF WHERE
YOU THINK THE BEST PRECIPITATION WILL BE AND FORCES YOU TO
RECONSTRUCT THE FORECAST WITH EACH RUN.

IN ANY EVENT...IT APPEARS THAT SNOWFALL HAS WINDED DOWN ALONG THE
CONTINENTAL DIVIDE FOR NOW.  SENSORS INDICATE THE SNOW HAS STOPPED
AT WOLF CREEK...MONARCH AND LEADVILLE.  RADAR AND SATELLITE SHOW
VERY LITTLE ACTIVITY.  WITH THE UPPER LOW AXIS NOW SITTING OVER
COLORADO...OROGRAPHIC LIFT HAS ABATED.  MODELS INDICATE THERE SHOULD
BE A LULL IN ACTIVITY THIS MORNING...AND THAT APPEARS TO BE THE CASE.
SO...THE SNOW ADVISORY FOR CENTRAL MOUNTAINS WILL BE CANCELLED WITH
THIS PACKAGE.

PRECIPITATION SHOULD BE ON THE INCREASE AGAIN THIS AFTERNOON THROUGH
TONIGHT.  EXACT PLACEMENT OF THE HEAVIEST PRECIPITATION REMAINS A
BIG QUESTION...BUT...IN GENERAL...MOST AREAS WILL SEE AN UPSWING AS
THE AFTERNOON PROGRESSES...ESPECIALLY FROM THE I-25 CORRIDOR
WESTWARD.

AS MENTIONED EARLIER...DIFFICULT TO DETERMINE WHERE HEAVIEST
PRECIPITATION WILL FOCUS LATER TODAY AND TONIGHT.  OLD RUNS HAD THE
FOCUS SHIFTING TO WESTERN AND NORTHERN PORTIONS OF THE FORECAST
AREA INCLUDING THE CENTRAL MOUNTAINS AND THE PIKES PEAK REGION.
HOWEVER...THE 06Z NAM HAS SHIFTED THE FOCUS TO SOUTHERN AND EASTERN
SECTIONS OF THE FORECAST AREA...INCLUDING THE SOUTHEAST MOUNTAINS
AND THE EASTERN SLOPES OF THE SAN JUANS.  NOT SURE WHAT TO BELIEVE.
I KNOW BETTER THAN TO MAKE WHOLESALE CHANGES TO THE FORECAST BASED
ON THE 06Z RUN OF THE NAM.  BUT...THEN AGAIN...IT MIGHT BE RIGHT.

FOR NOW...WILL HOLD OFF ON ANY ADVISORY HIGHLIGHTS.  CONFIDENCE IN
POSITIONING OF HEAVY PRECIPITATION IS JUST TOO LOW TO CALL IT.
SINCE HEAVY PRECIPITATION IS NOT EXPECTED UNTIL LATE IN THE 1ST
PERIOD OR IN THE 2ND PERIOD...THERE WHERE BE TIME TO RESOLVE THINGS
ON THE DAY SHIFT AS MORE DATA BECOMES AVAILABLE.

HAVE OPTED TO GO WITH AT LEAST SCATTERED POPS EVERYWHERE FOR LATER
TODAY AND TONIGHT...WITH GENERALLY LIKELY POPS ALL MOUNTAIN AREAS.
THE LIKELY POPS FOR THE WESTERN/NORTHERN MOUNTAIN AREAS WERE ALREADY
PRETTY MUCH IN PLACE BASED ON PREVIOUS RUNS.  HOWEVER...I RAISED
POPS/QPF FOR THE SOUTHERN/EASTERN MOUNTAINS AND I-25 CORRIDOR BASED
ON THE CHANCE THAT THE 06Z NAM IS RIGHT.

THE MOUNTAIN AREAS COULD END UP WITH SEVERAL INCHES OF NEW SNOW BY
MONDAY MORNING.  THE HIGHER ELEVATIONS OF EL PASO COUNTY...ABOVE
6500 FEET...COULD ALSO SEE A FEW INCHES OF WET SNOW.
ELSEWHERE...MAINLY RAIN EXPECTED...BUT SOME WET SNOW MIXED IN AT
TIMES.

TEMPERATURES WILL BE SEVERAL DEGREES BELOW AVERAGE TODAY AND
TONIGHT...AND SEVERAL DEGREES COOLER THAN YESTERDAY.  SEVERE
POTENTIAL LOOKS TO BE EAST OF SOUTHERN COLORADO TODAY.
HOWEVER...IT  WILL STILL BE UNSTABLE ENOUGH FOR A FEW
AFTERNOON/EVENING THUNDERSTORMS...WITH THE PRIMARY THREATS BEING PEA
SIZE HAIL...WIND GUSTS TO 40 MPH...AND LIGHTNING. SOME THUNDERSNOW
ALSO POSSIBLE. LW

.LONG TERM...
(MONDAY THROUGH SATURDAY)

MONDAY-WEDNESDAY...LATEST MODELS NOW KEEPING BROAD LONG WAVE TROUGH
ACROSS THE ROCKIES MONDAY WITH NAM AND GFS THEN INDICATING SOME
DIFFERENCES IN MOVEMENT THROUGH WEDNESDAY. LATEST NAM KEEPS A BROAD
UPPER TROUGH MOVING ACROSS THE STATE THROUGH WEDNESDAY WHEREAS GFS
DEVELOPS A CUTOFF LOW ACROSS WESTERN NEW MEXICO AND THEN SLOWLY
MOVES IT INTO WESTERN TEXAS LATE WEDNESDAY. AT ANY RATE...STRONG
VORT MAX MOVING INTO WESTERN COLORADO MONDAY MORNING CONTINUES TO
LIFT OUT ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WITH ASSOCIATED
90+KT JET CORE MOVE ACROSS EASTERN COLORADO AND INTO THE NORTHERN
HIGH PLAINS. MODELS ALSO SEND A WEAK NORTHERLY SURGE ACROSS THE
PLAINS MONDAY MORNING WITH EASTERLY UPSLOPE FLOW DEVELOPING ACROSS
THE PLAINS BY MONDAY AFTERNOON. WITH GOOD UVV ACROSS CENTRAL
COLORADO AND STEEP LAPSE RATES ASSOCIATED WITH VORT MAX...ALONG MID
LEVEL AND UPPER LEVEL MOISTURE AND DEVELOPING UPSLOPE FLOW...SHOULD
SEE SCATTERED TO NUMEROUS SHOWERS DEVELOPING ONCE AGAIN LATE MONDAY
MORNING THROUGH THE EVENING. HAVE KEPT BEST POPS ACROSS THE HIGHER
TERRAIN SPREADING ACROSS THE HIGH MT VALLEYS AND I-25 CORRIDOR...WITH
ISOLATED POPS ACROSS THE FAR EASTERN PLAINS AS DRIER AIR ASSOCIATED
WITH JET MOVES ACROSS THE PLAINS. HAVE KEPT THE SAME IDEA GOING FOR
TUESDAY AS MODELS DO AGREE WITH A WEAKENING SHEAR AXIS MOVING ACROSS
THE STATE PROVIDING ENOUGH SUPPORT FOR SCATTERED CONVECTION WITH
CONTINUED BEST POPS ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS.
HAVE LOWERED CURRENT MAX TEMP GRIDS AND GENERALLY COMPROMISED
BETWEEN THE WARMER MAV AND COOLER NAM ESPECIALLY ACROSS THE PLAINS
WITH INDICATED UPSLOPE FLOW THROUGH TUESDAY. FOR WEDNESDAY...MODELS
INDICATING DRIER AND WARMER WEST TO NORTHWEST FLOW DEVELOPING THOUGH
DID INCREASE POPS A TAD ACROSS THE FAR SOUTHEAST PLAINS TO SUPPORT
POSSIBLE WRAP AROUND PRECIP WHICH GFS AND OTHER GLOBAL MODELS ARE
HINTING AT.

THURSDAY-SATURDAY...DID NOT MAKE TOO MANY CHANGES TO THIS PERIOD
AS LATEST GFS A TAD COOLER AND NOT AS STRONG WITH BUILDING UPPER
RIDGING ACROSS THE STATE...HOWEVER ECMWF STILL INDICATING NICE
WARMUP TO ABOVE SEASONAL AVERAGES INTO THE WEEKEND. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/23
Hazardous weather outlook, May 6, 6:05 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
605 AM MDT SUN MAY 6 2007

COZ058>089-093>099-071215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
605 AM MDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO THIS
AFTERNOON AND EVENING.  THE MOST LIKELY AREA TO SEE THUNDERSTORMS
EXTENDS FROM THE MOUNTAINS EASTWARD TO THE I-25 CORRIDOR.  THE
PRIMARY THREATS FROM STORMS TODAY WILL BE PEA SIZE HAIL...WIND GUSTS
TO 40 MPH...AND LIGHTNING.  AT THE PRESENT TIME...THE THREAT OF
SEVERE WEATHER TODAY LOOKS LIKE IT WILL REMAIN EAST OF SOUTHERN
COLORADO.

SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY AND TONIGHT...WITH
SEVERAL INCHES OF NEW SNOW POSSIBLE AT ELEVATIONS ABOVE 8000 FEET BY
MONDAY MORNING.  AS TEMPERATURES COOL TONIGHT...ELEVATIONS ABOVE
6500 FEET COULD SEE A COUPLE INCHES OF WET SNOW BY EARLY MONDAY.
ELEVATIONS BELOW 6500 FEET COULD SEE SOME WET SNOW MIXED IN WITH THE
RAIN AT TIMES...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL WEATHER SYSTEM OVER THE NORTHERN AND CENTRAL ROCKIES
ON MONDAY WILL CONTINUE TO SLOWLY MOVE EAST INTO THE NORTHERN AND
CENTRAL HIGH PLAINS THROUGH WEDNESDAY. THE SLOW MOVEMENT OF THIS
SYSTEM WILL KEEP ISOLATED TO SCATTERED RAIN SHOWERS AND HIGHER
ELEVATION SNOW SHOWERS IN THE FORECAST FOR MOST OF SOUTH CENTRAL
AND SOUTHEAST COLORADO THROUGH WEDNESDAY. SNOW ACCUMULATIONS BETWEEN
1 AND 3 INCHES WILL BE POSSIBLE ACROSS THE MOUNTAINS GENERALLY AT OR
ABOVE 10000 FEET. ISOLATED THUNDERSTORMS...PRODUCING DANGEROUS
CLOUD TO GROUND LIGHTNING...WILL ALSO BE POSSIBLE ACROSS THE AREA
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

Nearby

Snow Advisories in Colorado, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.